Jump to content

Another weight loss question...


Recommended Posts

Dr. Joe,

In a previous post you wrote "True cancer weight loss is due to chemicals released by cancer cells. A chemical called cachexin (most likely tumor necrosis factor) causes the body to start breaking down its tissues, go into negative protein balance and results in weight loss." So, if my husband is two weeks out from his final (14th) WBR treatment, and for the past week he has been needing 16-20 hours of sleep per day and will eat NOTHING except one Boost per day if I'm lucky and he is obviously loosing weight....then would this be an example of the cachexin in his system. Does this cachexin also cause a loss of appetite, or are we just experiencing yet another side effect of the WBR along with the introduction to a new chemo (Gemzar) drug? I haven't been able to find any information about how the necrosis from the WBR may (or may not) effect appetite. Thank you for any help, and just to mention, I am going along on Monday for Bill's next scheduled chemo and onco appt, and will be asking a laundry list of questions, but that seems a long way off right now!

Regards,

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...